Quasilinear Integration of Elasto-Plastic Shells

by Habid U. Ahmed, Research Engr. and Mgr.; Analysis Dept., Argonne National Lab., Argonne, Ill.,
John W. Leonard, (A.M.ASCE), Prof. and Chmn. of Civ. Engrg.; Illinois Inst. of Tech., Chicago, Ill.,

Serial Information: Journal of the Engineering Mechanics Division, 1979, Vol. 105, Issue 1, Pg. 91-105

Document Type: Journal Paper


A method of solution for large deflection elasto-plastic shells of revolution is developed using numerical integration of quasilinearized equations. The work presented here uses a suppression scheme, originally developed by Goldberg for linear elastic shells of revolution problem, for the large deflection elastic-plastic analysis of shells of revolution. Sander's large deflection theory for shells of revolution is adopted with incremental elastic-plastic constitutive relations and the Prandtl-Reuss flow rule associated with isotropic material hardening behavior. The solution method for large-deflection elastic problems is validated by considering a torus under external pressure. To verify the solution for large-deflection elastic-plastic problems, an annular plate subjected to edge loadings is solved. Results obtained compare well with previous theoretical and experimental solutions.

Subject Headings: Elastic analysis | Displacement (mechanics) | Elastoplasticity | Numerical methods | Linear analysis | Constitutive relations | Isotropy | Validation

Services: Buy this book/Buy this article


Return to search